MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL REVISION STEM STD 20; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL REVISION STEM STD 20; CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Model Number L98020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Occupation is a non-healthcare professional.(b)(4).
 
Event or Problem Description
Corail stem revision was split into 3 parts ( distal part) , which let surgeon to replace it after operation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Additional information received that the distal end is split into four as part of the design.The splits form a cross at the distal end.One of the x rays does appear to show all four sections still intact, although severely deformed.If this is the case then the product is not fractured but deformed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint was received into the company with the following comment: corail stem revision was split into 3 parts ( distal part) , which let surgeon to replace it after operation.X-ray are available if needed the stem was not returned for review.X rays and photographs of the stem were returned for review.The x-rays and photographs were passed to our bio engineers for examination.A worldwide complaint search identified no previous complaints from the same lot as the impacted product.The bio engineers report (attached in attachments titled (b)(4) bio engineer report) summarised: two x-ray images and a photo have been reviewed for the purposes of this investigation.No physical product or detailed medical records are available.The photo is not included in this report but is available in the complaint record.The photo shows an explanted corail revision stem which is deformed in the distal region at the initiation point of the slots.One of the medial legs is bent further medially.Some of the ha coating is missing on the medial side at the initiation point of the slots.The reported implant fracture per the complaint record is not visible.Date of implant is listed as (b)(6) 2019, date of explant as (b)(6) 2019.The deformed implant observed in the photo of the explanted prosthesis is observed as being in a similar condition while implanted.The implant has been confirmed in the analysis of the photo to not be fractured.There are distal slots in this implant which may have been interpreted as a break.Both x-rays show that the implant has penetrated the cortical bone.The cortical bone appears to be seated between the splayed distal portions of the implant suggesting a possible problematic insertion.A femoral fracture is observed with a number of circlage wires placed proximally to the fracture.It is unlikely that a potential product issue was present.Without returned parts, no further investigation of the associated products can be made.No investigation as to manufacturing defects can be made without product codes and batch numbers.Post-market surveillance is per sep-419.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CORAIL REVISION STEM STD 20
Common Device Name
CORAIL KAR REVISION IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key9557518
Report Number1818910-2020-00771
Device Sequence Number16705618
Product Code LWJ
UDI-Device Identifier10603295262374
UDI-Public10603295262374
Combination Product (Y/N)N
Initial Reporter CountryIZ
PMA/510(K) Number
K093736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL98020
Device Catalogue NumberL98020
Device Lot Number5284201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2019
Supplement Date Received by Manufacturer01/08/2020
03/26/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/06/2020
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;